Medical Questions > Mental Health > Bipolar Disorder Forum

Mixed And Manic! Dont Wanna Sleep, Crying & Anxious. Im

Oh gosh I really need some help! I've been calling my Psychiatrist every other day because I am becoming more and more unstable and can feel myself slipping into a mixed bipolar episode. Crying or Very sad

Tonight We decided to up My Depakote from 375mg a day to 500mg a day. And added 10mg of Ambien to help me sleep. But so far it isn't enough.

1 week ago My Psychiatrist put me on 20mg of Geodon a day (for depression and mood stabilization) and 50mg of Trazodone each night to help with my Insomnia and to maybe get some added antidepressant action.

Well for the 1st couple of days I felt well. And on day 3 I started to notice some side effects, but fully expected it. The Trazodone was not helping me sleep and I still had to rely on the Seroquel I had previously been taking in order to sleep.

As the days wore on, I started to feel kind of weird. First depressed then just weird. So I called my Psychiatrist and told her and she suggested I stop the Trazodone and I agreed that might ne making me unstable. So we did and then added Ambien the next night.

Well I'm still on the Geodon and am still unstable at only 20mg (I did take 40mg for 2 days but can't handle it.) This is not my 1st time on Geodon and have always noticed an increase in irritation, anxiety, agitation and mania when on it so I don't want to take it anymore.

Would Trazodone at 25-50mg a day cause me to become unglued like this? Because I do need something for depression but SSRI's and SNRI's are out as I've tried them all except for Remeron and I don't wanna go there as I am already battling my weight.

Oh gosh I am so desperate and scared! I don't know what to do! My Man is supposed to be leaving tomorrow to go away for a long weekend and here I am flipping out and calling the hospital to see about being admitted for inpatient therapy. And I do believe knowing he's going to be gone until late Sunday night is making me so much worse.

Can anyone please find it in their hearts to offer up any advice or knowledge they may have about Geodon or Trazodone related Mania? And I also ask for a prayer. Not only for myself but for my family as they suffer right along with me and I love them more than anything in the world. Crying or Very sad

So can Geodon or Trazodone cause a Bipolar person to totally become unstable? What about Ambien? Can that make things worse?

Oh gosh I'm a wreck and don't know what to do. I'm just freaking out!

Thank you all and God Bless!
Did you find this post helpful?
|

replied June 11th, 2007
Ambien
Ambien definitely helps you sleep! I was on that! Hey why don't you ask your doctor to put you on a Benzodiazepine medication like Valium to help with agitation! I take that occasionally to help with agitation, anxiety, and sleeplessness, and irritation
Adam Noor
|
Did you find this post helpful?

replied June 14th, 2007
I am currently taking 100 mgs of trazadone a night to help me sleep and for the added depression benefits. I do not having any of the problems you did with it like feeling unglued. When they first put me on trazadone though it was only 20 mgs. That didnt help me fall asleep and they kept giving me more till i got to 100mgs. At 100mgs it helps me fall asleep.
|
Did you find this post helpful?
Must Read
Do you know what bipolar is exactly? And what types of bipolar do doctors classify and diagnose? Learn more basics about bipolar disorder here....
Can stress put you at risk of developing bipolar disorder? Read here for information on risk factors which increase the likelihood that someone becomes bipolar....
Bipolar is difficult to diagnose as an illness ... but bipolar symptoms are usually accompanied by extreme changes. What are the symptoms of bipolar disorder?...